I developed Bronchitis on Sunday - I was placed on a Z-Pack, Musinex Syrup Q4, Ventolin HFA Q6. Though many of my physical symptoms are better, including my cough - my chest is still very tight and at times I am having trouble breathing.
My Dr. prescribed Oral Prednisone. I have never taken this medicine and am scared. Can any tell me what to expect?
What mg of prednisone are you on? I was on pretty high doses of prednisone for a muscle disease I have, and I had a hard time with it. With High mg doses it can cause weight gain, not being able to sleep, and for me it didnt help my muscle situation, but that is because my disease didnt respond "typicaly" to the high doses. It should have relieved the inflammation in my muscles but because "My" body tends NOT to respond typically, I had to be weened off of it, I had MORE inflammation and my face blew up over night effecting my visual field(wasnt pretty..lol).
So everyone is different, but it being a temporary thing for you it should take any inflammation you have down and take that "tightness" in your chest away , you "SHOULD" be fine. I would just make sure you read any of the side effects and be aware, if any adverce effects happen.
I DO understand your reluctance in taking it, I HATE taking ANY MEDS!
I will certiantly say a prayer for you that everything clears up quickly for you, and your feeling fine in no time!
Hi Vanessa, I just had a round on bronchitis myself and I had never taken prednisone before either and it was prescribed to me. It was not too bad, I had the same tapered dose as you and the only side effect that I experienced was swolen lymph nodes after I took it that went away by morning. My Bronchitis turned into something much worse though and they've been running tests for a month! Might be pneumonia, might be something else, they can't tell but my upper right lung has collapsed a bit so take care of yourself and get plenty of rest!
Thank you for your response. I started it this morning with breakfast -so we shall see how it goes. I have a headache and some nasty head pressure - but I need to be able to breath - no way around that The awful chest tightness and not being able to get normal breaths in and out is TERRIFYING....
I really hope that your Drs. find out what is causing your pain and problems and are able to fix you quickly and completely.
"Generally" when you take prednisone in that schedule, you do feel better, as a matter of fact you usually end up doing some intensive house cleaning from all the energy. Unfortunatly, that goes away with the pills...sigh. Prednisone is a wonderful drug and an awful drug, here's hoping you only get the good side.